Alert archive / Georgia / Flash Flood Watches in 2006
Flash Flood Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Nov 15, 2006, 3:34 AM EST for 33 counties in Georgia. It took effect at Nov 15, 2006, 10:23 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 3:34 AM EST (08:34 UTC)
- In effect from
- Nov 15, 2006, 10:23 AM EST
- Expired
- Nov 16, 2006, 3:38 AM EST
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 33 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS62 KFFC 150834 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 AM EST WED NOV 15 2006 GAZ001>009-011>016-019>024-151645- /O.NEW.KFFC.FF.A.0001.061115T1800Z-061116T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE 334 AM EST WED NOV 15 2006 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING * A STRONG AREA OF LOW PRESSURE WILL MOVE FROM ARKANSAS THIS MORNING TO THE MIDDLE OHIO VALLEY BY THURSDAY MORNING. A WARM FRONT ASSOCIATED WITH THIS LOW IS EXPECTED TO MOVE ACROSS THE STATE THIS MORNING...WITH A COLD FRONT EXPECTED TO FOLLOW THIS EVENING AND OVERNIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...ESPECIALLY LATER THIS AFTERNOON AND EVENING. IN ADDITION...STRONG SOUTHERLY WINDS WILL ENHANCE MOISTURE FLOW UP THE HIGHER TERRAIN. AS THESE STORMS DEVELOP... ANYWHERE FROM 2 TO 4 INCHES OF RAINFALL CAN BE EXPECTED IN PARTS OF NORTH GEORGIA...WITH LOCALLY HIGHER AMOUNTS. * HEAVY RAINFALL MAY CAUSE SOME RIVERS...CREEKS AND STREAMS TO RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES... ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$
4 follow-up statements
277 WGUS62 KFFC 151510 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EST WED NOV 15 2006 GAZ001>009-011>016-019>024-152300- /O.CON.KFFC.FF.A.0001.061115T1800Z-061116T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE 1010 AM EST WED NOV 15 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA AND NOW INCLUDES MUCH OF THE ATLANTA METRO AREA. * FOR THIS AFTERNOON AND TONIGHT. * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED ACROSS MUCH OF NORTH GEORGIA AHEAD OF A COLD FRONT...THAT WILL MOVE ACROSS THE AREA TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED. * HEAVY RAINFALL MAY CAUSE RIVERS...CREEKS AND STREAMS TO RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES... ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$
568 WGUS62 KFFC 151523 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1023 AM EST WED NOV 15 2006 GAZ025-030>035-041>045-055-152330- /O.EXB.KFFC.FF.A.0001.061115T1600Z-061116T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JACKSON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-CLAYTON- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 1023 AM EST WED NOV 15 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * THROUGH THURSDAY MORNING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED ACROSS MUCH OF NORTH GEORGIA AHEAD OF A COLD FRONT...THAT WILL MOVE ACROSS THE AREA TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED. * HEAVY RAINFALL MAY CAUSE RIVERS...CREEKS AND STREAMS TO RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES... ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ GAZ001>009-011>016-019>024-152330- /O.EXT.KFFC.FF.A.0001.061115T1600Z-061116T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE 1023 AM EST WED NOV 15 2006 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * THROUGH THURSDAY MORNING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED ACROSS MUCH OF NORTH GEORGIA AHEAD OF A COLD FRONT...THAT WILL MOVE ACROSS THE AREA TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED. * HEAVY RAINFALL MAY CAUSE RIVERS...CREEKS AND STREAMS TO RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES... ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$
000 WGUS62 KFFC 152312 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 PM EST WED NOV 15 2006 GAZ001>007-011>013-019-020-030-031-041-042-160015- /O.CAN.KFFC.FF.A.0001.000000T0000Z-061116T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-CHATTOOGA- GORDON-PICKENS-FLOYD-BARTOW-POLK-PAULDING-HARALSON-CARROLL- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... CARROLLTON 612 PM EST WED NOV 15 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHWEST GEORGIA HAS BEEN CANCELED. WHILE LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS NORTHWEST GEORGIA FOR THE NEXT SEVERAL HOURS AND A BRIEF THUNDERSTORM WITH HEAVY RAIN MAY STILL OCCUR BEFORE MIDNIGHT...RAINFALL SUFFICIENT TO PRODUCE FLASH FLOODING IS NO LONGER EXPECTED. THUS...THE FLASH FLOOD WATCH FOR THIS AREA HAS BEEN CANCELED. HOWEVER...PEOPLE LIVING IN THIS AREA SHOULD BE ALERT THAT SOME AREAS OF HIGH WATER WILL STILL EXIST...PARTICULARLY IN FLOOD PRONE OR LOW-LYING AREAS. SOME STREAMS AND CREEKS ARE NEAR OR ABOVE BANKFUL. PLEASE MONITOR RIVER FLOOD WARNINGS THAT MAY BE ISSUED FOR YOUR AREA. $$ GAZ008-009-014>016-021>025-032>035-043>045-055-160715- /O.CON.KFFC.FF.A.0001.000000T0000Z-061116T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UNION-TOWNS-DAWSON-LUMPKIN-WHITE-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-COBB-NORTH FULTON-GWINNETT-BARROW-DOUGLAS-SOUTH FULTON- DEKALB-CLAYTON- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...DOUGLASVILLE...EAST POINT... DECATUR 612 PM EST WED NOV 15 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA. * THROUGH THURSDAY MORNING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO CONTINUE ACROSS MUCH OF NORTH GEORGIA OVERNIGHT. RAINFALL AMOUNTS OF 4 TO 5 INCHES HAS ALREADY OCCURRED TODAY ACROSS MUCH OF THE AREA AND AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS STILL POSSIBLE OVERNIGHT. * HEAVY RAINFALL MAY CAUSE RIVERS...CREEKS AND STREAMS TO RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES... ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. IN ADDITION...PLEASE MONITOR RIVER FLOOD AND COUNTY FLOOD WARNINGS THAT MAY BE ISSUED FOR YOUR AREA. $$ 19
000 WGUS62 KFFC 160838 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 AM EST THU NOV 16 2006 GAZ008-009-014>016-021>025-032>035-043>045-055-160945- /O.CAN.KFFC.FF.A.0001.000000T0000Z-061116T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UNION-TOWNS-DAWSON-LUMPKIN-WHITE-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-COBB-NORTH FULTON-GWINNETT-BARROW-DOUGLAS-SOUTH FULTON- DEKALB-CLAYTON- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...DOUGLASVILLE...EAST POINT... DECATUR 338 AM EST THU NOV 16 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA HAS BEEN CANCELED. WIDESPREAD 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF NORTH GEORGIA...WITH LOCALLY HEAVIER AMOUNTS. THIS HAS ALLOWED SOME CREEKS TO RISE OUT OF THEIR BANKS. THE RAIN HAS MOSTLY MOVED OUT OF THE AREA AND CONDITIONS CONDUCIVE TO FLASH FLOODING ARE NO LONGER EXPECTED. HOWEVER... RUNOFF FROM WEDNESDAYS RAINFALL MAY STILL BE WORKING ITS WAY TO AREA RIVERS. THOSE WITH INTERESTS ALONG AREA RIVERS SHOULD CONTINUE TO MONITOR THE LATEST INFORMATION FOR POSSIBLE RIVER FLOOD STATEMENTS OR WARNINGS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Nov 15, 3:05 AM EST, 29 minutes earlier.
Area forecast discussion, Nov 15, 3:05 AM EST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 AM EST WED NOV 15 2006 .SHORT TERM...(TODAY THROUGH FRIDAY) VERY COMPLICATED FORECAST FOR TODAY...BUT MODELS ALL COMING INTO LINE REGARDING EVENT FOR THIS AFTERNOON AND TONIGHT. ALREADY SEEING RAINFALL ACROSS THE STATE...A LITTLE IRONIC BECAUSE YESTERDAY AT THIS TIME I WAS COMMENTING ON GFSS CONVECTIVE FEEDBACK MOVING INTO SW GEORGIA AND THIS PRECIP DEVELOPED IN EXACTLY THAT LOCATION. LOOKS TO BE MOSTLY ISENTROPICALLY FORCED AT LEAST IN THIS AREA...BUT SOME ELEVATED CONVECTION AHEAD OF THE WARM FRONT IN ALABAMA AS WELL...NOTICING SOME INTERMITTENT LIGHTNING STRIKES. HOPE THIS DOESNT GIVE THE MODELS TOO MANY PROBLEMS BUT THE GFS OF COURSE HAS ITS TYPICAL LATENT HEAT ISSUES. IN GENERAL THOUGH...MODELS IN REMARKABLY GOOD AGREEMENT WITH THE SURFACE SYSTEM. HOWEVER THE NAM UPPER LEVELS ARE A LITTLE MORE QUESTIONABLE WITH A BIT OF A SHARPER TROUGH. TO ACCOUNT FOR SPURIOUS LATENT HEAT ISSUES...GFS BLENDED WITH TONED DOWN UKMET IS THE CHOICE OF THE NIGHT. OVER THE PAST FEW RUNS...MODELS HAVE SLOWED DOWN PROGRESSION OF THE FRONT SOMEWHAT...MEANING MAIN SYSTEM WILL BE ARRIVING AROUND 00Z. THIS MIGHT ALLOW FOR A LITTLE MORE HEATING...IF WE MANAGE TO GET SOME SUNSHINE. THIS MORNINGS PRECIP HAS BROUGHT DEWPOINTS UP INTO THE MID 50S ALREADY IN SOME AREAS...AND STRONG SOUTHERLY LOW LEVEL JET (THIS IS SOUNDING LIKE A BROKEN RECORD...925MB JET OF 55KTS...850MB JET OF 65KTS...250MB JET OF 130KTS...AND SO ON) WILL SERVE TO RAISE DEWPOINTS INTO THE LOWER AND MID 60S. THAT SAID... CAPES ARE NOW PROGGED TO BE ANYWHERE FROM 200 TO 800 J/KG ACROSS THE AREA WITH LIS ACTUALLY DROPPING BELOW 0. WITH AMOUNT OF SHEAR IN PLACE...SPC HAS UPGRADED PARTS OF THE CWA INTO MODERATE RISK. MOMENTUM TRANSFER TO THE SURFACE WILL BE QUITE EASY...SO HAVE INCLUDED SEVERE WORDING AS WELL AS DAMAGING WINDS IN THE WEATHER GRIDS TO LINE UP WITH THE MODERATE RISK. AN ISOLATED TORNADO CERTAINLY CANNOT BE RULED OUT...ESPECIALLY IF A STORM MANAGES TO DEVELOP AHEAD OF THE LINE. SPEAKING OF DAMAGING WINDS...SUCH STRONG WINDS ALOFT DO NOT NECESSARILY NEED STORMS TO BE TRANSFERED TO THE SURFACE. THAT SAID...HAVE ISSUED WIND ADVISORY FOR THE ENTIRE CWA FOR THIS AFTERNOON AND TONIGHT. TO AVOID COMPLICATING ISSUES...HAVE CONCENTRATED ONLY ON THE SHORT TERM...ALTHOUGH EXTENDING THE ADVISORY INTO THURSDAY IS CERTAINLY NOT OUT OF THE QUESTION. FOR THE HIGHER ELEVATIONS CLOSER TO THE STRONGER WINDS ALOFT...HAVE GONE AHEAD WITH A HIGH WIND WARNING. THIS MAY BE EXACERBATED BY MOIST SOILS ONCE RAIN BEGINS...MAKING IT EASIER TO BRING TREES DOWN. AS FAR AS RAINFALL GOES...QPFS INDICATE 24-HOUR POTENTIAL OF >4 IN PARTS OF NORTH GEORGIA. 00Z 6-HOUR FLASH FLOOD GUIDANCE RANGES FROM 2-4 IN NORTH GEORGIA. WITH ADDED CONCERN OF UPSLOPE FLOW AND ISENTROPIC LIFT...HAVE ISSUED FLASH FLOOD WATCH FOR NORTHERN THREE OR FOUR TIERS OF COUNTIES. DEPENDING ON HOW THE EVENT UNFOLDS...THIS MAY HAVE TO BE EXPANDED SOUTHWARD. FRONT MOVES OUT THURSDAY MORNING...BUT WRAPAROUND CLOUDS AND PRECIP LINGER UNDER NORTHWEST FLOW. THURSDAY HIGHS COULD BE 5-15 DEGREES COOLER THAN TODAY...DEPENDING ON LOCATION...AND THE SAME FOR THURSDAY NIGHT LOWS. DEPENDING ON HOW MUCH MOISTURE HANGS AROUND THURSDAY NIGHT AND HOW STRONG THE NORTHWEST FLOW IS...THERE IS THE OFF CHANCE THAT SOME OF THE EXTREME HIGHEST ELEVATIONS MIGHT SEE A FLURRY OR TWO...BUT NO NEED TO MENTION THAT IN THE GRIDS AS IT WILL BE MORE OF A CONCERN FOR THE VIRGINIA/NORTHERN NORTH CAROLINA MOUNTAINS. LARGE TROUGH DOMINATING THE EASTERN U.S. BY FRIDAY...HIGH PRESSURE AT THE SURFACE SETTING US UP FOR A COOLER BUT GENERALLY PLEASANT END TO THE WEEK. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) AFTER ALL THE FUSS OF THE SHORT TERM...EXTENDED IS RELATIVELY TAME. WIGGLE IN THE FLOW MOVES THROUGH SUNDAY INTO MONDAY...BIT OF A DISAGREEMENT IN THE MODELS AS TO HOW STRONG THIS TROUGH EVENTUALLY BECOMES AS IT ROTATES AROUND THE LARGER TROUGH. ECMWF ACTUALLY CUTS OFF AN UPPER LOW OVER THE SOUTHEAST...DGEX CUTS IT OFF OVER THE MID ATLANTIC STATES...GFS JUST HAS A TROUGH. TOO FAR OUT TO MAKE ANY MAJOR DECISIONS WITH SUCH UNCERTAINTY...SO STILL HAVE NOT INCLUDED ANY PRECIP WITH THIS FEATURE BUT HAVE INCREASED CLOUDS AT LEAST IN NORTH GEORGIA. RIDGE BEGINS TO BUILD IN BY THE END OF THE EXTENDED AND WE MIGHT SEE ANOTHER INCREASE IN TEMPERATURES BY THEN WITH SURFACE HIGH PRESSURE IN PLACE. DRY OVERALL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 49 50 37 / 100 100 20 5 ATLANTA 60 43 48 36 / 100 100 20 5 BLAIRSVILLE 55 45 45 34 / 100 100 30 10 CARTERSVILLE 60 44 46 36 / 100 80 20 5 COLUMBUS 69 49 54 38 / 100 90 10 5 GAINESVILLE 55 45 45 36 / 100 100 20 5 MACON 68 50 55 35 / 80 100 10 5 ROME 61 46 46 35 / 100 70 30 5 PEACHTREE CITY 63 46 49 34 / 100 90 20 5 VIDALIA 76 55 58 40 / 30 100 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY FOR BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON... JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX... WILKES...WILKINSON. HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY FOR DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...UNION...WHITE. FLASH FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING FOR BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WALKER...WHITE...WHITFIELD. && TDP
Hazardous weather outlook, Nov 14, 4:59 AM EST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 AM EST TUE NOV 14 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 459 AM EST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .SYNOPSIS... A FAST MOVING UPPER LEVEL STORM SYSTEM CURRENTLY LOCATED OVER THE CENTRAL ROCKY MOUNTAINS WILL MOVE INTO THE SOUTHERN PLAINS LATE TONIGHT. STRONG LOW PRESSURE WILL ALSO DEVELOP AT THE SURFACE OVER THE MID-SOUTH. THUNDERSTORMS WILL REMAIN WEST OF GEORGIA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LEVEL STORM SYSTEM WILL INTENSIFY AS IT DROPS INTO THE LOWER MISSISSIPPI VALLEY ON WEDNESDAY. AHEAD OF THE STORM SYSTEM... THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE WEDNESDAY ACROSS ALABAMA AND FAR WESTERN GEORGIA...A FEW OF WHICH COULD BE SEVERE. WHILE THERE IS SOME DOUBT ON THE EXACT TIMING AND STRENGTH OF THIS SYSTEM...ANY SEVERE THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO PRODUCE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION TO SEVERE THUNDERSTORMS...HEAVY RAINFALL WILL BE POSSIBLE ACROSS MUCH NORTH GEORGIA. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR MORE INFORMATION ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED THROUGH TONIGHT...HOWEVER SPOTTER ORGANIZATIONS AND EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST INFORMATION AND BE PREPARED FOR POSSIBLE ACTIVATION WEDNESDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:34 AM EST | High Wind Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 18 hr |
| Nov 15, 3:34 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 24 hr |
| Nov 15, 12:59 PM EST | Severe Thunderstorm Warning | FFC | Troup | 46 min |
| Nov 15, 2:24 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee, Stewart | 51 min |
| Nov 15, 2:36 PM EST | Severe Thunderstorm Warning | FFC | Harris, Troup | 24 min |
| Nov 15, 2:59 PM EST | Tornado Warning | FFC | Chattahoochee, Muscogee | 31 min |
| Nov 15, 3:08 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether | 37 min |
| Nov 15, 3:21 PM EST | Severe Thunderstorm Warning | FFC | Marion, Talbot | 24 min |
| Nov 15, 3:47 PM EST | Tornado Warning | FFC | Stewart | 28 min |
| Nov 15, 4:19 PM EST | Severe Thunderstorm Warning | FFC | Stewart | 26 min |
| Nov 15, 4:25 PM EST | Severe Thunderstorm Warning | FFC | Marion | 20 min |
Nearby
Flash Flood Watches in Georgia, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.